Oklahoma, 2004

Hail in Oklahoma, June 1, 2004

June 1, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 1, 7:30 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 1, 7:30 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT TUE JUN 1 2004

.DISCUSSION...
00Z SHV SOUNDING SHOWS VERY WEAK FLOW IN THE LOWER TO MID LEVELS OF
THE ATMOSPHERE BUT A VERY UNSTABLE ONE. SOUNDING IS VIRTUALLY
UNCAPPED WITH OVER 4000 J/KG CAPE AND LIS OF -10. LAPSE DATA SUPPORTS
THIS TYPE OF PROFILE CLEAR ACROSS TX WHERE SEVERE CONVECTION CONTINUES
ACROSS N TX. LATEST SFC ANALYSIS SHOWING DRY LINE/SFC LOW AND ASSOCIATED
WARM FRONT NEAR ABI WITH THE WARM FRONT RUNNING BASICALLY WEST TO EAST
ACROSS THE RED RIVER INTO S AR. DRYLINE IS STARTING TO RETROGRADE
BACK ACROSS W TX ATTM WHILE SOUTHWARD MOVING OUTFLOW BOUNDARY ACROSS
N TX HAS BEEN THE FOCUS THUS FAR TONIGHT. WATERVAPOR SHOWING THAT
UPSTREAM SHORTWAVE CONTINUES TO MOVE ESE ACROSS NW TX/SW OK AND LATEST
RUC40 SHOWS THIS VORTMAX ACROSS NE TX JUST BEFORE SUNRISE. BELIEVE
CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE IN ADVANCE OF THE
SOUTHWARD MOVING OUTFLOW BOUNDARY AS THE LOW LEVEL JET INCREASES
OVERNIGHT. UPSTREAM PROFILERS AT PALESTINE AND DEQUEEN NEARING 20KTS
IN THE LOWER 5K ALREADY THIS EVENING. WILL UPDATE TO INCREASE POPS
ALONG THE I-30 CORRIDOR OF NE TX/SE OK AND SW AR AND ADD HEAVY RAIN
WORDING. SHORTWAVE ENERGY IS MOVING SLOWER COMPARED TO THE SYSTEM LAST
NIGHT...THUS ACTIVITY MAY BE A LITTLE SLOWER MAKING IT INTO NE LA.
WILL HAVE UPDATE OUT BY 930 PM...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  69  85 /  50  40  40  40
MLU  69  87  68  84 /  30  50  40  40
TXK  69  85  67  82 /  70  40  40  40
TYR  72  88  70  86 /  70  40  40  40
LFK  73  89  72  88 /  30  50  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jun 1, 11:00 AM CST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 1 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST
TEXAS AND NORTHWEST LOUISIANA...ALONG AND NEAR A FRONTAL BOUNDARY
THAT WILL EXTEND FROM NORTH LOUISIANA INTO NORTHEAST TEXAS. THE
ATMOSPHERE IS MOIST AND UNSTABLE AND ANY STORMS THAT DEVELOP...COULD
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. TONIGHT...AN
UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...WILL TRIGGER
ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE
LIMITS...PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS AREA EXPECTED ACROSS THE AREA WEDNESDAY THROUGH
THURSDAY. A COLD FRONT WILL MOVE SOUTH INTO THE REGION WEDNESDAY
NIGHT...WITH THE BEST CHANCE OF SEVERE STORMS DURING THE LATE EVENING
HOURS WEDNESDAY IN SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF
SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. THESE STORMS WILL SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF EAST TEXAS AND
INTO NORTHWEST LOUISIANA...POSSIBLY PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jun 1, 9:37 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     3 S ALBA                32.79N 95.64W
06/01/2004                   WOOD               TX   LAW ENFORCEMENT

            TREES DOWN ON HWY 69.

1015 PM     TSTM WND DMG     MINEOLA                 32.67N 95.49W
06/01/2004                   WOOD               TX   LAW ENFORCEMENT

            TREES DOWN.

&&

22
Local storm report, Jun 1, 9:56 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1056 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     ALBA                    32.79N 95.64W
06/01/2004  75 MPH           WOOD               TX   FIRE DEPT/RESCUE

            MEASURED GUST BY THE ALBA VOLUNTEER FIRE DEPARTMENT.

&&

22

The radar

The Western Arkansas radar (KSRX), 153 km away, was scanning. The volume nearest the first event began at 04:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McCurtain

When
June 1, 10:03 PM CST
Where
McCurtain County, 3 mi N of Valliant
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.067, -95.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403824.